Are my results normal now?

Good Morning,

Could you please advise me if my results are normal?

After taking 50mg of Levothyroxine my results are TSH. 3.0 and my FT4 are 10.00

These are my results from 6 weeks ago, the ft4 is the same, so what does this mean?

tsh high 11.99 (normal 03-4.2)

free t4 low 10.6 (normal 12-22)

Thank you for your help, I am new to all of this.

Kind Regards


7 Replies

  • These results are no where near normal - if I had results like this I would be feeling really ill. How are you feeling? You should be aiming for a TSH of under one and a FT4 somewhere near the top of the range. Yes your TSH has improved since the first test but your FT4 has fallen even lower.

    Has your GP tested your Ferritin, iron, Vit B12, vitD or folates as if any of these are low then they can be having an impact on how your body is using your thyroid medication. If he/she hasn't then please ask for these tests.

    Do you take your thyroid meds well away from food or drink (at least two hours) and four hours away from any calcium or iron (including milk) which you may be taking. The body needs time to absorb the thyroid medication without food or drink interfering.

    Moggie x

  • Hi Moggie,

    Thanks for your help.

    I feel tired all the time, no energy or motivation, feeling sick, forgetful, tummy pains, pain in my thyroid, breathlessness but I am asthmatic, but they say that is under control. so I don't know. I have low blood pressure and low pulse they all think I'm an athlete lol far from it. Had an echo heart fine.

    No-one has told me about taking the meds on an empty stomach, so thanks for the information. The G.P. says they are normal, which I thought they weren't, so thank you again for all your help.

    Jax x

  • You really must try and get the vitamins I mentioned tested, or at least ask about them, as thyroid patients are usually low in one, if not all of them. I have had to correct my B12, VitD, Ferritin and iron and it has been a long process but I am finally reaping the benefits. A lot of thyroid patients also have gut issues, which means they are unable to absorb vitamins and minerals from their food, hence why a lot of us are low in the vitamins I have mentioned. My main problem, and the one that has made a vast difference to my tiredness, was lack of iron. since being on iron tablets for a few months the difference in my energy levels is unbelievable, so if nothing else please try and persuade your GP to do your iron and ferritin (iron stored in your body) levels. Don't just supplement, as this just tends to cloud the issue, but try and get as many of the above tested and then post the result on here, with ranges, for people to comment. Its important to get print out of all your blood results as your GP telling your things are "normal" or "within range" may be totally out of range for a thyroid patient.

    Moggie x

  • Thank you Moggie.

    I shall ask the G.P. for a print out, I didn't think you could do that. Three years ago I was low in vit D, took the supplements, but Ive stopped and no one has said anything, so I presumed they were fine.

    Thank you again.

    Jax x

  • You will have to get out of the habit of presuming anything as far as the GP's go and get into the habit of asking, checking and asking again I'm afraid. It is your legal right to obtain copies of your blood results, which most of us keep in files to refer back to when needed.

    My blood results were pointing me to iron deficiency for a couple of years and even when I questioned this with my GP she ignored it (she even drew me little pictures of why my red blood cells were so small after stating that it was complicated and she doubted if I would understand it - which didn't please me). I questioned time and time again until a ferritin test was done and, yes you've guessed it, it was very low, hence the extreme tiredness. Why she chose to ignore it for so long is fairly typical of GP's today but if I hadn't had my blood test copies to study I think I would still be dragging myself around, very tired and very ill.

    Moggie x

  • Hi

    50mcg is a started dose. It needs to be increased until your TSH is below 1 and your T4 is near the top of the range (for most people). It looks like you need to go back and get an increase. Although your TSH is normal, it is high normal and I suspect you are not feeling 100% yet. Dose needs to be increased every 6 weeks until symptoms disappear. Some doctors like your TSH to stay within range but research shows that TSH often has to be lower in hypothyroid patients (because the feedback mechanism is now broken) and other research show that TSH is better for long term health being below range than above range.

    I hope your doctor agrees to increase your dose :)

    Carolyn x

  • Hi Carolyn,

    Thanks for your help.

    The G.P. says they are normal, he is not my usual G.P. so thank you for the information. I had them tested last week by a urologist at a pre-med, but my first 6 weeks is up on Friday so I shall have them tested again and see my own G.P. I feel dreadful, I had to ask for a thyroid test, I have L.S. and apparently Thyroid problems are common with this. I was tested three years ago and thought I would have been tested regularly but haven't been so I'm annoyed with the doctors and consultants.

    Thank you again for all your help.

    Jax x

You may also like...